MAUDE Adverse Event Report: ARTHROCARE CORP. SMARTSTITCH PP CONNECTOR; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE

ARTHROCARE CORP. SMARTSTITCH PP CONNECTOR; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Model Number OM-8010
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/21/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The returned device, intended for use in treatment, was returned for evaluation.There was no relationship found between the returned devices and the reported incident.Visual inspection shows a smart stich pp connector which was returned contaminated with bloody substances, it was used and returned with an open upper jaw with no visual damages or manufacturing abnormalities.The returned connector was inserted into a smart stich device and operates as intended without any issues.The connector was tested and deployed both needles into an om-3003 dome foam model.A suture cartridge (om-8175) was loaded and performed as specified.The right/left and both needles could be extracted as intended.The complaint was not verified.An exact root cause can/cannot be determined with confidence; however, factors that could have contributed to the reported event include: (1) not adhering to the corresponding instructions for use the used smart stich device was mechanically damaged or (2) the connector was not properly plugged (3) mechanical damages.The instruction for use was reviewed and found to outline precautionary statements and instructions in regards to the use of the device to avoid damage or non-functionality.The device history review and complaint history review performed for this complaint.There were no indications that would suggest that the devices did not meet product specifications upon release into distribution.
 
Event or Problem Description
It was reported that during surgery, the smart stich had an out of box failure, the perfect passer jaw was faulty.The procedure was completed without delay using a back-up device.No patient injury or other complications were reported.

Brand Name
SMARTSTITCH PP CONNECTOR
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Manufacturer (Section D)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
MDR Report Key9965883
Report Number3006524618-2020-00195
Device Sequence Number2092969
Product Code GAT
UDI-Device Identifier00817470006971
UDI-Public00817470006971
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K123268
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/03/2020
Device Model NumberOM-8010
Device Catalogue NumberEDOM-8010
Device Lot Number1192014
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/25/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/14/2020
Initial Report FDA Received Date04/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1